Hail, Surry
- When
- May 9, 5:35 PM EST
- Where
- Surry County, 1.1 mi W of Claremont
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.230, -76.970
Quarter size hail was reported.
Scattered severe thunderstorms in advance of a cold front produced large hail and damaging winds across portions of central and southeast Virginia.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AKQ wrote it up.
Scattered severe thunderstorms in advance of a cold front produced large hail and damaging winds across portions of central and southeast Virginia.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at May 9, 3:03 PM EST, 2 hours 32 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
403 PM EDT SAT MAY 9 2009
.SYNOPSIS...
A COLD FRONT SWINGS THROUGH THE REGION TONIGHT. WEAK HIGH
PRESSURE BUILDS INTO THE AREA SUNDAY. LOW PRESSURE WILL MOVE
SOUTH OF THE AREA AND OFF THE COAST SUNDAY NIGHT AND MONDAY.
POTENTIAL BACKDOOR FRONT PUSHES INTO THE REGION FROM THE NORTH
MONDAY NIGHT BEFORE HIGH PRESSURE SITUATES ITSELF OVER THE
REGION ON TUESDAY.
&&
.NEAR TERM /UNTIL 9 PM THIS EVENING/...
WESTERLY FLOW FROM H85-70 KEEPING SHRA/TSTM ACTIVITY FROM DVLPG
EARLY THIS AFTN. EXPCTG SCT SHRA/TSRA TO DVLP LATE DAY AND INTO
THE EVE HRS OVER THE RGN. FLY IN THE OINTMENT FOR COVERAGE IS THE
WSTRLY FLOW (DRY AIR) AT MID LVLS AND CURRENT LACK OF A TRIGGER.
ENHANCED WV IMGRY SHOWS MOISTURE FEEDING BACK INTO THE MID LVLS AS
CENTER OF A VORT MAX CURRENTLY SITUATED OVER WRN NC. MAY NOT SEE
DVLPMNT OVR THE CWA TILL IT MOVES CLR TO THE RGN (AFT 22Z).
SEVERE WX THREAT STILL POSSIBLE OVER MOST OF THE CWA...BUT
GREATEST POTENTIAL LOOKS TO BE OVER SRN VA/NC ZONES WHERE CENTER
OF VORT MAX LOOKS TO MOVE OVRHD.
DAMAGING WINDS WILL BE THE MAIN THREAT AS FREEZING LVLS RISE TO
12K FT...BUT LARGE HAIL WILL STILL BE POSSIBLE (ESPECIALLY IN
STRONGER UPDRAFTS). AN ISOLD TORNADO ALSO CAN NOT BE RULED OUT AS
LCLS LOWER AND HELICITY VALUES INCREASE THIS EVE. ALTHOUGH WINDS
DO NOT LOOK TO VEER TO THE SE NEAR THE SFC...THINK ANY THAT DO
DVLP WILL BE FORMED WITH BOUNDARY INTERACTIONS.
SOME TRAINING OF TSTMS WILL BE POSSIBLE WITH LOCALIZED AREAS OF
MOD/HVY RAINFALL INTO TNT.
&&
.SHORT TERM /9 PM THIS EVENING THROUGH TUESDAY NIGHT/...
FRONT MVS NW/SE OVER THE RGN LATER TONIGHT. BEST CHCS OF POPS
OVER SE CWA AND CHCS DIMINISH TWRDS DAYTIME SUN AS FRONT PUSHES
FURTHER SOUTH. COULD SEE POPS DIMINISH QUICKER THAN
ANTICIPATED...BUT WENT WITH TREND OF A SLOWER SOUTHWARD
FRONTAL PROGRESSION. AS THE FRONT SETTLES FURTHER TO THE SOUTH AS
SUN PROGRESSES...COOLER CONDITIONS WILL BE IN STORE FOR THE
RGN (MAXS IN THE 70S). THINGS GET COMPLICATED SUN NIGHT INTO MON
AS NAM/GFS SHOWING CHCS FOR OVERUNNING PRECIP (MAINLY SRN THIRD OF
CWA) FROM THE SOUTHWEST BEFORE A POTENTIAL BACKDOOR COLD FRONT
PUSHES SOUTHWARD FROM THE NORTHEAST LATE MON INTO ERLY TUE. IF
BACKDOOR DOES EVENTUALLY PUSH SOUTH OF THE RGN ON TUE...DRY
CONDITIONS WILL PREVAIL. IF FRONT STALLS/SLOWS ITS SOUTHWARD
PROGRESSION...COULD SEE CHCS OF PRECIP ALONG AND SOUTH OF IT.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
FCST CONFIDENCE IS SOMEWHAT HIGHER FOR THE EXTENDED PERIOD COMPARED
TO YDAY...AS THE MOST RECENT (12Z) ECMWF MODEL HAS TRENDED MORE
TOWARD THE GFS TOWARD THE LATTER PART OF NEXT WEEK. MORE
SPECIFICALLY...THE ECMWF...WHICH HAD PREVIOUSLY BEEN MUCH SLOWER
WITH THE NEXT NRN STREAM SHORTWAVE AND ASSCD SFC COLD FRONT...IS
NOW LINING UP FAIRLY WELL WITH THE GFS IN TERMS OF A FROPA LATE
THU/EARLY FRI.
WED...HIGH PRESSURE SLIDES OFF THE NEW ENGLAND COAST...ALLOWING
WINDS ACROSS THE MID ATLC REGION TO TURN MORE SE-S ON THE BACK SIDE.
THIS WILL HELP MODERATE TEMPS SOMEWHAT BY AFTN...CLOSER TO SEASONAL
NORMS. BASED FROM BETTER MODEL CONTINUITY...HAVE BUMPED UP POPS TO
30-40% THU AND THU NIGHT WITH THE COLD FRONTAL PASSAGE. OTHERWISE...
DRIER/LESS HUMID CONDITIONS BUILD BACK IN BEHIND THE FRONT FRI/SAT
AS HIGH PRESSURE BUILDS IN FROM THE N.
&&
.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
ALL SITES VFR ATTM...SW TO W WINDS 10 TO 15KT WITH GUSTS TO
20-25KTS WILL CONTINUE INTO EARLY EVE. DAYTIME HEATING OF A MOIST
AIRMASS AHEAD OF A APPROACHING COLD FRONT WILL BRING SHWRS/TSTM
THIS AFTN AND EVE...SOME OF THESE STORMS COULD PRODUCE WINDS IN
EXCESS OF 35 KTS AND MVFR CIGS/VIS. HAVE CB IN ALL SITES FOR AFTN.
EXPECT PERIODS OF MVFR/VFR CONDITIONS INTO THE BEGINNING OF NEXT
WEEK AS FRONTAL BOUNDARY MOVES INTO THE AREA SUN AND STALLS JUST
TO THE SOUTH OF THE FA MON.
&&
.MARINE...
SMALL CRAFT ADVISORIES CONTINUE OVER ALL WATERS...AND HAVE EXTENDED
THE HEADLINES THROUGH OVERNIGHT. OVER THE CSTL WATERS...SCA CRITERIA
IS BEING MET MAINLY FROM THE WINDS (20-25 KTS) VS THE WAVE HEIGHTS
(WHICH STILL < 5 FT AT THIS TIME). WITH THE PRE-FRONTAL S/SW
FLOW...EXPECT BEST CHANCE FOR 5+ FT WAVES TO REMAIN OVER THE NRN
CSTL WATERS. WIND WILL BACK W THEN NW BEHIND THE FRONT
OVERNIGHT...THEN BEGIN TO DIMINISH LATE. POST FRONTAL CAA IS NEITHER
STRONG NOR DEEP...THUS DO NOT EXPECT A PROLONGED SURGE GOING INTO
SUNDAY MORNING.
BENIGN CONDITIONS WILL RETURN OVER THE WATERS LATER SUNDAY THROUGH
MIDWEEK AS HIGH PRESSURE (WEAK GRADIENT FLOW) AND NEUTRAL-TO-
POSITIVE STABILITY PERSIST OVER THE WATERS.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT SUNDAY FOR ANZ630>633-650-
652-654-656-658.
&&
SYNOPSIS...JYM
NEAR TERM...CCW
SHORT TERM...CCW
LONG TERM...BKH
AVIATION...CY
MARINE...BKHHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 635 PM EDT SAT MAY 9 2009 ANZ630>633-650-652-654-656-658-102245- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- CURRITUCK SOUND- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT 20 NM- 635 PM EDT SAT MAY 9 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT SUNDAY... ...SEVERE THUNDERSTORM WATCH 284 IN EFFECT UNTIL 1 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS AND CURRITUCK SOUND. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MDZ021>025-NCZ012>017-030>032-102-VAZ084>100-102245- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-GLOUCESTER-MIDDLESEX- MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON- ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK- CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- 635 PM EDT SAT MAY 9 2009 ...SEVERE THUNDERSTORM WATCH 284 IN EFFECT UNTIL 1 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...INTERIOR SOUTHEAST VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SCATTERED THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE AREA THIS EVENING...AS A COLD FRONT PUSHES INTO THE REGION AND TOWARDS THE COAST TONIGHT. THERE IS A SLIGHT RISK OF SEVERE WEATHER...WITH DAMAGING WINDS AND LARGE HAIL POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. VAZ048-049-060>083-102245- FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE- MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO- KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND- NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE- CHARLES CITY-NEW KENT- 635 PM EDT SAT MAY 9 2009 ...SEVERE THUNDERSTORM WATCH 281 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SCATTERED THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE AREA THIS EVENING...AS A COLD FRONT PUSHES INTO THE REGION AND TOWARDS THE COAST TONIGHT. THERE IS A SLIGHT RISK OF SEVERE WEATHER...WITH DAMAGING WINDS AND LARGE HAIL POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. 44
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 157 PM EDT SAT MAY 9 2009 VAZ060-061-091900- CUMBERLAND VA-PRINCE EDWARD VA- 157 PM EDT SAT MAY 9 2009 ...A DEVELOPING LINE OF STRONG THUNDERSTORMS MOVING EASTWARD... AT 157 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED DEVELOPING LINE OF STRONG THUNDERSTORMS FROM 23 MILES NORTHWEST OF HAMPDEN SYDNEY TO 67 MILES SOUTHWEST OF HAMPDEN SYDNEY...MOVING EAST AT 35 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR... CUMBERLAND AROUND 250 PM EDT... FARMVILLE AROUND 300 PM EDT... WIND GUSTS TO 45 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 900 PM EDT. WAMSLEY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 516 PM EDT SAT MAY 9 2009 VAZ067-068-070-080-081-092200- AMELIA VA-CHESTERFIELD VA-DINWIDDIE VA-NOTTOWAY VA-PRINCE GEORGE VA- 516 PM EDT SAT MAY 9 2009 ...STRONG THUNDERSTORM MOVING INTO **LOCATION**... AT 515 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12 MILES SOUTHWEST OF LAKE CHESDIN PARK...OR ABOUT 8 MILES SOUTH OF MANNBORO...MOVING EAST AT 40 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR FORD AT 520 PM EDT...CHURCH ROAD AT 525 PM EDT...SUTHERLAND AT 535 PM EDT...ADDISON AT 540 PM EDT...ETTRICK AT 545 PM EDT...PETERSBURG NATIONAL BATTLLEFIELD AT 550 PM EDT. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM AS IT MOVES THROUGH...ALONG WITH OCCASIONAL CLOUD TO GROUND LIGHTNING. BH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 516 PM EDT SAT MAY 9 2009 VAZ067-068-070-080-081-092200- AMELIA VA-CHESTERFIELD VA-DINWIDDIE VA-NOTTOWAY VA-PRINCE GEORGE VA- 516 PM EDT SAT MAY 9 2009 ...STRONG THUNDERSTORM MOVING INTO PORTIONS OF CENTRAL VIRGINIA... AT 515 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12 MILES SOUTHWEST OF LAKE CHESDIN PARK...OR ABOUT 8 MILES SOUTH OF MANNBORO...MOVING EAST AT 40 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR FORD AT 520 PM EDT...CHURCH ROAD AT 525 PM EDT...SUTHERLAND AT 535 PM EDT...ADDISON AT 540 PM EDT...ETTRICK AT 545 PM EDT...PETERSBURG NATIONAL BATTLLEFIELD AT 550 PM EDT. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM AS IT MOVES THROUGH...ALONG WITH OCCASIONAL CLOUD TO GROUND LIGHTNING. BH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 525 PM EDT SAT MAY 9 2009 VAZ063-064-092230- CAROLINE VA-HANOVER VA- 525 PM EDT SAT MAY 9 2009 ...STRONG THUNDERSTORM MOVING ACROSS THE AREA... AT 524 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 14 MILES WEST OF MILFORD...MOVING EAST AT 25 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR CHILESBURG AT 530 PM EDT... RUTHER GLEN AT 535 PM EDT...LADYSMITH AT 540 PM EDT...MILFORD AT 600 PM EDT...BOWLING GREEN AT 605 PM EDT...SPARTA AT 615 PM EDT. WIND GUSTS TO 45 MPH...SMALL HAIL AND OCCASIONAL CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. 44
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 606 PM EDT SAT MAY 9 2009 VAZ063-064-072>076-092300- CAROLINE VA-ESSEX VA-HANOVER VA-KING AND QUEEN VA-KING WILLIAM VA-RICHMOND VA-WESTMORELAND VA- 606 PM EDT SAT MAY 9 2009 ...THUNDERSTORMS MOVING ACROSS THE AREA... AT 605 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 6 MILES WEST OF MONTROSS TO 38 MILES WEST OF CHAMPLAIN...OR FROM 6 MILES WEST OF MONTROSS TO 11 MILES NORTHWEST OF ASHLAND...MOVING EAST AT 25 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR... MONTROSS AROUND 625 PM EDT... CHAMPLAIN AROUND 630 PM EDT... WIND GUSTS TO 40 MPH...SMALL HAIL AND OCCASIONAL LIGHTNING ARE EXPECTED WITH THESE STORMS. 44
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 614 PM EDT SAT MAY 9 2009 MDZ021-022-092315- DORCHESTER MD-WICOMICO MD- 614 PM EDT SAT MAY 9 2009 ...THUNDERSTORMS APPROACHING THE LOWER MARYLAND EASTERN SHORE... AT 613 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A BROKEN LINE OF THUNDERSTORMS FROM CAMBRIDGE TO 23 MILES SOUTHWEST OF CAMBRIDGE...OR FROM CAMBRIDGE TO COVE POINT...MOVING EAST AT 35 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR... LINKWOOD AROUND 630 PM EDT... ANDREWS AROUND 640 PM EDT... VIENNA AROUND 645 PM EDT... SHARPTOWN AROUND 650 PM EDT... MARDELA SPRINGS AROUND 655 PM EDT... NANTICOKE AROUND 700 PM EDT... WIND GUSTS TO 40 MPH...SMALL HAIL AND OCCASIONAL LIGHTNING ARE EXPECTED WITH THESE STORMS. 44
The Norfolk radar (KAKQ), 28 km away, was scanning. The volume nearest the first event began at 22:37 UTC.
11 thunderstorm wind, 8 hail. Local standard time, as filed.
Quarter size hail was reported.
Penny size hail was reported.
Trees were downed.
Tree was downed across the road at East Rochambeau Road and Capital Landing Road.
Nickel size hail was reported.
Penny size hail was reported on Barbara Court.
Quarter size hail was reported.
Nickel size hail was reported on Laburnum Avenue.
Primary power lines were downed and trees were downed blocking the roadway on Robin Avenue.
Numerous oak trees were downed blocking roadways along Nine Mile Road. One tree was reported on a vehicle.
Wind gust to 56 knots (64 mph) was measured at RIC.
Trees were downed at 10915 Beaver Place.
Trees were downed at Dinwiddie Courthouse.
Nickel size hail was reported.
Two trees were downed along Route 35.
Trees were downed along Route 35 between I-95 and Sussex county line.
Trees were downed.
Large tree was blown down on Route 460.
Nickel size hail was reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2009Every state in 2009This day in weather historyWarnings in Virginia, May 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 174453, 174460, 174466, 174474, 174454, 174461, 174455, 174457, 174470, 174475, 174463, 174465, 174464, 174459, 174471, 174472, 174473, 174467, 174458.